MAUDE Adverse Event Report: AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF

AXOGEN CORPORATION AXOGUARD HA+ NERVE PROTECTOR; NERVE CUFF
Model Number AGHA24
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 04/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had a revision carpal tunnel release surgery on (b)(6) 2024, during which an axoguard ha+ nerve protector was implanted.The patient was reported doing well during her follow-up visit, with stitches being removed on (b)(6) 2024.However, shortly after, she experienced dehiscence of the proximal wound and returned to the clinic on (b)(6) 2024 for evaluation.On (b)(6) 2024, the patient underwent a drainage and washout of the wound for a suspected infection and it was confirmed at that time that the protective covering remained intact, however the axoguard ha+ nerve protector was prophylactically removed to eliminate any potential risks from a foreign body in an infected field.A culture taken from the fluid in the wound identified enterobacter cloacae.Considering the device was intact throughout the postoperative period, it is highly unlikely that it contributed to the wound complication.
 
Additional Manufacturer Narrative
A review of the device lot history record indicated that the device was manufactured to specifications.The nonconformance's would not have contributed to the occurrence.According to the device lot history record, all devices released for distribution met the final inspection specification and sterilization requirements.This issue appears to be specific to patient wound management rather than related to the product itself.

Brand Name
AXOGUARD HA+ NERVE PROTECTOR
Common Device Name
NERVE CUFF
Manufacturer (Section D)
AXOGEN CORPORATION
tampa heights 111 w oak avenue
tampa FL 33602
Manufacturer (Section G)
AXOGEN CORPORATION BURLESON
300 boone rd ste a3
burleson TX 76028
Manufacturer Contact
shravani shastry
tampa heights 111 w oak ave
tampa, FL 33602
MDR Report Key20666085
Report Number3017860045-2024-00007
Device Sequence Number17963414
Product Code JXI
UDI-Device Identifier00850828007121
UDI-Public850828007121
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Model NumberAGHA24
Device Lot NumberLB1513057
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown